Alert archive / Missouri / Tornado Warnings in 2007

Tornado Warning 66, NWS Springfield, MO

October 17, 2007Christian County, Greene County, Missouri

NWS Springfield, MO issued this tornado warning at Oct 17, 2007, 6:03 PM CDT for Christian County, Greene County, Missouri. It was in force for 57 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2007, 6:03 PM CDT (23:03 UTC)
Expired
Oct 17, 2007, 7:00 PM CDT
In force
57 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Christian County, MO, Greene County, MO

The radar

The Springfield radar (KSGF), 8 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 6:15 PM CDTHAIL 13 Nne Ash Grove, MO
Oct 17, 6:15 PM CDTTORNADO3 Nne Ash Grove, MOA BRIEF TORNADO TOUCHDOWN NORTH OF ASH GROVE
Oct 17, 6:35 PM CDTTORNADO1 N Cave Springs, MOROOF TO HOME HEAVILY DAMAGED.
Oct 17, 6:35 PM CDTTORNADO1 W Cave Springs, MOEF-1 TORNADO TRACKED FROM 1 MILE WEST OF CAVE SPRINGS TO 2 MILES NORTHEAST OF CAVE SPRINGS IN NORTHWESTERN GREENE COUNTY. THE TORNADO PATH WIDTH WAS APPROXIMATELY 100 YARDS WIDE WITH A TOTAL PATH LENGTH OF ABOUT 3 MILES. 2 HOUSES AND A BARN WERE DAMAGED OR DES
Oct 17, 6:38 PM CDTTORNADO1 E Cave Springs, MOMINOR STRUCTURAL DAMAGE TO A HOUSE, BARN, AND TREES.
Oct 17, 6:40 PM CDTTSTM WND DMGCave Springs, MO10 INCH DIAMETER TREE LIMB BLOWN DOWN.
Oct 17, 6:44 PM CDTTORNADO1 N Willard, MOA BRIEF TORNADO TOUCHDOWN NORTH OF WILLARD REPORTED BY THE SPRINGFIELD BRANSON NATIONAL AIRPORT CONTROL TOWER AND A NATIONAL WEATHER SERVICE EMPLOYEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 5:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 172303
TORSGF
MOC043-077-180000-
/O.NEW.KSGF.TO.W.0066.071017T2303Z-071018T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT WED OCT 17 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  EXTREME NORTHWESTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
  GREENE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 PM CDT.

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
  DANGEROUS STORM WAS LOCATED 6 MILES NORTHWEST OF MARIONVILLE...OR 7
  MILES NORTH OF AURORA...MOVING NORTHEAST AT 30 MPH.

* THIS TORNADIC STORM WILL BE NEAR...
  6 MILES NORTHWEST OF BILLINGS BY 610 PM CDT.
  6 MILES NORTHWEST OF REPUBLIC BY 620 PM CDT.
  7 MILES SOUTHEAST OF ASH GROVE BY 630 PM CDT.
  WILLARD BY 640 PM CDT.
  7 MILES WEST OF FAIR GROVE BY 700 PM CDT.

THE TOWNS OF BOIS DARC...CAVE SPRINGS...GLIDEWELL...SACVILLE AND
EBENEZER ARE ALSO IN THE PATH OF THIS TORNADIC STORM. THIS ALSO
INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 81.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3727 9362 3742 9358 3743 9339 3741 9307
      3731 9309 3703 9361
TIME...MOT...LOC 2303Z 224DEG 29KT 3709 9368

$$

WISE
3 follow-up statements
000 
WWUS53 KSGF 172325
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT WED OCT 17 2007

MOC043-172334-
/O.CAN.KSGF.TO.W.0066.000000T0000Z-071018T0000Z/
CHRISTIAN MO-
624 PM CDT WED OCT 17 2007

...THE TORNADO WARNING FOR EXTREME NORTHWESTERN CHRISTIAN COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3742 9358 3743 9338 3742 9321 3741 9320
      3741 9307 3731 9309 3715 9340 3711 9362
TIME...MOT...LOC 2324Z 224DEG 29KT 3721 9353

$$

MOC077-180000-
/O.CON.KSGF.TO.W.0066.000000T0000Z-071018T0000Z/
GREENE MO-
624 PM CDT WED OCT 17 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR GREENE
COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES
SOUTHWEST OF BOIS DARC...OR 6 MILES NORTHWEST OF REPUBLIC...MOVING
NORTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF ASH GROVE BY 630 PM CDT.
  WILLARD BY 640 PM CDT.
  7 MILES WEST OF FAIR GROVE BY 700 PM CDT.

THE TOWNS OF BOIS DARC...CAVE SPRINGS...GLIDEWELL...SACVILLE AND
EBENEZER ARE IN THE PATH OF THIS TORNADO. THIS ALSO INCLUDES
INTERSTATE 44 BETWEEN MILE MARKERS 59 AND 81.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

AT 605 A TORNADO WAS REPORTED TWO MILES SOUTHWEST OF THE CITY OF 
CHESAPEAKE IN LAWRENCE COUNTY. 

LAT...LON 3742 9358 3743 9338 3742 9321 3741 9320
      3741 9307 3731 9309 3715 9340 3711 9362
TIME...MOT...LOC 2324Z 224DEG 29KT 3721 9353

$$

WISE
000 
WWUS53 KSGF 172348
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT WED OCT 17 2007

MOC077-180000-
/O.CON.KSGF.TO.W.0066.000000T0000Z-071018T0000Z/
GREENE MO-
647 PM CDT WED OCT 17 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
NORTHWESTERN GREENE COUNTY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK A CONFIRMED TORNADO NEAR SACVILLE...OR 15 MILES SOUTH OF
BOLIVAR...MOVING NORTHEAST AT 30 MPH.

THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
GREENE COUNTY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WAS CONFIRMED JUST WEST OF SACVILLE OR THREE MILES SOUTH 
OF MORRISVILLE.

LAT...LON 3732 9359 3742 9358 3743 9338 3742 9328
      3732 9342
TIME...MOT...LOC 2347Z 226DEG 27KT 3741 9342

$$

WISE
000 
WWUS53 KSGF 172354
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
654 PM CDT WED OCT 17 2007

MOC077-180004-
/O.EXP.KSGF.TO.W.0066.000000T0000Z-071018T0000Z/
GREENE MO-
654 PM CDT WED OCT 17 2007

...THE TORNADO WARNING FOR NORTHWESTERN GREENE COUNTY EXPIRES AT 700
PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE TORNADO
THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...THUS THE
WARNING IS BEING ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT THURSDAY MORNING
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3732 9359 3742 9358 3743 9338 3742 9328
      3732 9342
TIME...MOT...LOC 2354Z 226DEG 27KT 3745 9337

$$

WISE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Oct 17, 1:27 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Oct 17, 1:27 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT WED OCT 17 2007

.DISCUSSION...

SEVERE WEATHER REMAINS A GOOD BET LATE THIS AFTERNOON AND DURING
THE OVERNIGHT HOURS...MAINLY BEFORE 3 AM. THERMODYNAMICS REMAIN
VARIABLE FOR SEVERE WEATHER WITH INDICES ACTUALLY INCREASING DURING
THE EVENING HOURS. AFTER TONIGHT...MUCH CALMER WEATHER WILL
DEVELOP...HOWEVER GUSTY SURFACE WINDS WILL LIKELY INCREASE FROM
THE WEST AND NORTHWEST ON THURSDAY AS THE STORM SYSTEM MOVES
NORTHEAST OF THE REGION. TEMPERATURES WILL LIKELY RISE ACROSS
WESTERN MISSOURI AND SOUTHEAST KANSAS BEFORE NOON THURSDAY...THEN
REMAIN STREADY OR SLOWLY FALL AS CLOUD COVER AND STRONG COLD AIR
ADVECTION BEGINS TO SPREAD ACROSS THE OZARKS. THE EASTERN OZARKS
WILL LIKELY RISE INTO THE 70S WITH A FEW 80S POSSIBLE IN SOUTH
CENTRAL MISSOURI WHERE A POCKET OF WARMER AIR WILL RESIDE THROUGH
THE DAY.

FRIDAY AND SATURDAY WILL BE A TRANSITION FROM COOLER AIR TO MUCH
WARMER AIR AS A RIDGE BEGINS TO BUILD ACROSS THE CENTRAL U.S.
92/85H WILL LIKELY RISE INTO THE TEENS WHICH WILL PROVIDE SURFACE
TEMPERATURES IN THE 70S AND LOWER 80S. SUNDAY MAY GET ANOTHER VERY
WARM DAY BUT THIS DEPENDS UPON THE AMOUNT OF CLOUD COVER AND
TIMING OF THE COLD FRONT.

PREVIOUS EXTENDED FORECAST MODELS HAVE NOT BEEN CONSISTENT IN THE
MID/LONG TERM RANGE WHICH REMAINS A PROBLEM WITH TIMING AND THE
OVERALL EXTENT OF THE COLD AIR ADVECTING SOUTHWARD EARLY NEXT
WEEK. ALTHOUGH THE GFS ENSEMBLES REMAIN THE FAVORITE WITH THE MEAN
UPPER AIR FLOW...DIFFERENCES ARISE IN SURFACE
CONDITIONS...ESPECIALLY THE TIMING OF THE COLD FRONT WHICH MAY
WAIT UNTIL SUNDAY EVENING. HAVE CONTINUED TO LEAN TOWARD HPC
GUIDANCE...BUT HAVE SEVERAL CONCERNS WITH THE AMOUNT OF RAINFALL
AND HOW LONG IT WILL REMAIN WITH THIS TYPE OF PATTERN.
ANYWAY...CONFIDENCE AFTER SUNDAY REMAINS VERY LOW WITH ANY ONE
SOLUTION.

JLT

&&

.AVIATION...

FOR THE 18Z TAF CYCLE...IFR CEILINGS STILL PRESENT ACROSS THE
EASTERN CWA WITH BREAKS IN THE CLOUDS OCCURRING OVER WESTERN
SECTIONS. BREAKS WILL HELP DESTABILIZE ATMOSPHERE THIS AFTERNOON
AND COULD START PRODUCING THUNDERSTORMS A LITTLE SOONER THAN
EXPECTED. THUNDERSTORM THREAT WILL EXIST ACROSS WESTERN SECTIONS
THROUGH ABOUT 04-06Z AND ACROSS EASTERN SECTIONS FROM ABOUT 20-08Z
WITH IFR CEILINGS AND VISIBILITIES IN AND NEAR STORMS. WITH THE
STRONG LOW LEVEL JET...WILL MENTION LOW LEVEL WIND SHEAR AFTER
00Z.

GAEDE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO SGF
Hazardous weather outlook, Oct 17, 12:23 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1223 PM CDT WED OCT 17 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1223 PM CDT WED OCT 17 2007

...SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE AREA FROM LATE THIS
AFTERNOON THROUGH TONIGHT WITH THE POSSIBILITY FOR STRONG
TORNADOES...DAMAGING WINDS AND LARGE HAIL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 POSSIBILITY EXISTS FOR STRONG AND LONG TRACKED TORNADOES...DAMAGING
 WINDS TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLFBALLS.

  AREAS AFFECTED AND TIMING:

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND WEST OF HIGHWAY 65
FROM MID TO LATE AFTERNOON INTO THIS EVENING...AND ACROSS THE ENTIRE
OUTLOOK AREA FROM LATE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...THE
MAIN SEVERE WEATHER THREAT IS EXPECTED TO TAKE PLACE THIS EVENING
INTO THE OVERNIGHT HOURS AS THE STORM SYSTEM MOVES INTO THE AREA.

  DISCUSSION:

A STRONG STORM SYSTEM WILL CONTINUE TO STRENGTHEN THIS AFTERNOON ACROSS
THE PLAINS. BREAKS IN THE CLOUD COVER ACROSS NORTHEAST OKLAHOMA
AND SOUTHWEST MISSOURI EARLY THIS AFTERNOON ARE HELPING TO DESTABILIZE
THE ATMOSPHERE. THE PRESENCE OF DEEP LOW LEVEL MOISTURE AND
STRONG WINDS AT THE SURFACE AND ALOFT WILL ALLOW ROTATING
SUPERCELLS TO FORM ACROSS THIS AREA DURING THE AFTERNOON.

A STRONG UPPER LEVEL WAVE AND ASSOCIATED JET STREAM ARE EXPECTED TO
MOVE FROM WEST TEXAS THIS AFTERNOON INTO SOUTH DAKOTA BY THURSDAY
MORNING. AS THIS SYSTEM APPROACHES THE AREA THIS EVENING INTO THE
OVERNIGHT HOURS...THE GREATEST THREAT FOR SEVERE WEATHER WILL
EXIST ACROSS THE AREA. DISCRETE ROTATING SUPERCELLS WILL PRODUCE LARGE
HAIL AND DAMAGING WINDS. SOME OF THESE STORMS WILL ALSO BE CAPABLE
OF PRODUCING STRONG AND LONG TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER STORM SYSTEM WILL DEVELOP IN THE PLAINS ON SUNDAY
BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA LATE SUNDAY AND
SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST
KANSAS AND WESTERN MISSOURI BY LATE THIS AFTERNOON AND ACROSS THE
ENTIRE AREA THIS EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAEDE

In the hours before

Local storm report, Oct 17, 5:31 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
531 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     WALL CLOUD       3 SW MONETT             36.89N  93.97W
10/17/2007                   BARRY              MO   TRAINED SPOTTER

&&

EVENT NUMBER 00014

JSS
Local storm report, Oct 17, 5:39 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             MONETT                  36.92N  93.93W
10/17/2007  E1.00 INCH       BARRY              MO   AMATEUR RADIO

            NICKEL TO QUARTER SIZE HAIL

&&

EVENT NUMBER 00015

JSS
Special weather statement, Oct 17, 5:44 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT WED OCT 17 2007

MOZ066-077-172315-
BARTON MO-VERNON MO-
544 PM CDT WED OCT 17 2007

...SIGNIFICANT WEATHER ALERT FOR BARTON AND EXTREME SOUTHERN VERNON
COUNTIES UNTIL 615 PM CDT...

AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINDENMINES...OR NEAR FRONTENAC...MOVING
NORTHEAST AT 50 MPH.

THIS STORM WILL BE NEAR...
  LIBERAL BY 550 PM CDT.
  6 MILES NORTHWEST OF VERDELLA BY 555 PM CDT.

THE TOWNS OF OSKALOOSA AND HANNON ARE IN THE PATH OF THIS STORM.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

WISE
Local storm report, Oct 17, 5:53 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TORNADO          2 N VERONA              36.99N  93.80W
10/17/2007                   LAWRENCE           MO   LAW ENFORCEMENT

            CONFIRMED TORNADO 1.5 MILES NORTH OF VERONA

&&

EVENT NUMBER 00016

JSS
Local storm report, Oct 17, 5:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
557 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TORNADO          MOUNT VERNON            37.10N  93.82W
10/17/2007                   LAWRENCE           MO   AMATEUR RADIO

            DEBRIS IN THE AIR ON SOUTHWEST SIDE OF MOUNT VERNON

&&

EVENT NUMBER 00017

JSS
Local storm report, Oct 17, 6:03 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
603 PM CDT WED OCT 17 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TORNADO          2 SW CHESAPEAKE         37.10N  93.71W
10/17/2007                   LAWRENCE           MO   LAW ENFORCEMENT

&&

EVENT NUMBER 00018

JSS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:22 AM CDTDense Fog AdvisorySGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more3 hr
Oct 17, 2:48 PM CDTSevere Thunderstorm WarningSGFVernon37 min
Oct 17, 4:33 PM CDTTornado WarningSGFMcDonald42 min
Oct 17, 4:56 PM CDTSevere Thunderstorm WarningSGFVernon34 min
Oct 17, 5:10 PM CDTTornado WarningSGFBarry, Newton36 min
Oct 17, 5:24 PM CDTSevere Thunderstorm WarningSGFVernon36 min
Oct 17, 5:34 PM CDTTornado WarningSGFLawrence41 min
Oct 17, 5:52 PM CDTSevere Thunderstorm WarningSGFBarton53 min
Oct 17, 6:02 PM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon58 min
Oct 17, 6:08 PM CDTTornado WarningSGFBarton, Cedar, Vernon43 min
Oct 17, 6:38 PM CDTTornado WarningSGFPolk34 min
Oct 17, 6:39 PM CDTTornado WarningSGFSt. Clair, Vernon21 min

Nearby

Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.